Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sleeplessness and Sustiva
Nov 25, 2005

I used to love my sleep but now after taking Sustiva for so long (5 years) I have been having immense problems with insomnia. I have been thinking that it's a problem with the drug interacting with cortisol and melatonine levels in the natural body system as I have been seeing thousands of people suffering similarly who exercise, eat well and have a good lifestyle (and a proper good mattress), have a similar problem. Now Im looking into how to change levels of melatonine and cortisol levels to readjust it naturally. Any ideas as I think this is going to help a lot of us on Sustiva? I have had insomnia for 2 years and always half an hour after taking it, even though I have been yawning, exhausted and ready for bed. Thanks a lot, M.

Response from Dr. Henry

You might want to see a sleep specialist to optimally sort out the problem. Sometimes taking a sleeping pill or a low dose of an antidepressant can help some patients. Taking the Sustiva in the AM also helps some. For some, switching off the Sustiva is the best choice. I haven't seen any details and an effective way to balance melatonin/cortisol levels as it relates to Sustiva side effects. Some patients take a 3 mg melatonin and 25 mg Benadryl at night with some improvement in their sleep patterns. KH



Previous
Truvada and Sustiva
Next
Medication with Hep C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement